You are not logged in.
Openly accessible

Continuous and jump betas: implications for portfolio diversification

Alexeev, Vitali, Dungey, Mardi and Yao, Wenying 2016, Continuous and jump betas: implications for portfolio diversification, Econometrics, vol. 4, no. 2, pp. 1-15, doi: 10.3390/econometrics4020027.

Attached Files
Name Description MIMEType Size Downloads
yao-continuousandjump-2016.pdf Published version application/pdf 550.92KB 4

Title Continuous and jump betas: implications for portfolio diversification
Author(s) Alexeev, Vitali
Dungey, Mardi
Yao, WenyingORCID iD for Yao, Wenying orcid.org/0000-0001-6368-0160
Journal name Econometrics
Volume number 4
Issue number 2
Start page 1
End page 15
Total pages 15
Publisher MDPI AG
Place of publication Basel, Switzerland
Publication date 2016-06
ISSN 2225-1146
Keyword(s) B23
systematic risk
jump diffusion
portfolio diversification
high-frequency data
Summary Using high-frequency data, we decompose the time-varying beta for stocks into beta for continuous systematic risk and beta for discontinuous systematic risk. Estimated discontinuous betas for S&P500 constituents between 2003 and 2011 generally exceed the corresponding continuous betas. We demonstrate how continuous and discontinuous betas decrease with portfolio diversification. Using an equiweighted broad market index, we assess the speed of convergence of continuous and discontinuous betas in portfolios of stocks as the number of holdings increase. We show that discontinuous risk dissipates faster with fewer stocks in a portfolio compared to its continuous counterpart.
Language eng
DOI 10.3390/econometrics4020027
Field of Research 150202 Financial Econometrics
140302 Econometric and Statistical Methods
Socio Economic Objective 900199 Financial Services not elsewhere classified
HERDC Research category C1 Refereed article in a scholarly journal
ERA Research output type C Journal article
Copyright notice ©2016, The Authors
Free to Read? Yes
Use Rights Creative Commons Attribution licence
Persistent URL http://hdl.handle.net/10536/DRO/DU:30085209

Document type: Journal Article
Collections: Open Access Collection
Department of Economics
Connect to link resolver
 
Unless expressly stated otherwise, the copyright for items in DRO is owned by the author, with all rights reserved.

Every reasonable effort has been made to ensure that permission has been obtained for items included in DRO. If you believe that your rights have been infringed by this repository, please contact drosupport@deakin.edu.au.

Versions
Version Filter Type
Citation counts: TR Web of Science Citation Count  Cited 0 times in TR Web of Science
Scopus Citation Count Cited 0 times in Scopus
Google Scholar Search Google Scholar
Access Statistics: 74 Abstract Views, 4 File Downloads  -  Detailed Statistics
Created: Wed, 03 Aug 2016, 10:25:33 EST

Every reasonable effort has been made to ensure that permission has been obtained for items included in DRO. If you believe that your rights have been infringed by this repository, please contact drosupport@deakin.edu.au.